MAUDE Adverse Event Report: CARDINAL HEALTH AQUA-SEAL CDU; BOTTLE, COLLECTION, VACUUM

CARDINAL HEALTH AQUA-SEAL CDU; BOTTLE, COLLECTION, VACUUM
Model Number 8888571299
Medical Device Problem Codes Decrease in Suction (1146); Leak/Splash (1354)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reported that the pleurovac cap does not seal, causing loss of negative pressure in the right lung tube, leading to decreased drainage of the hemothorax causing a residual right pneumothorax of the patient.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
The device history record (dhr) review showed that all acceptance criteria inspections per established sampling levels were within acceptable limits during the production process of lot 20h055fhx.The complaint details indicated that the physical sample is not available to be returned for evaluation.Instead, a video was provided for review.Upon review of the video, the cap does not seem to have been closed fully by the personnel closing it.However, the manufacturing site was not able to confirm if there is a failure on the cap as a physical sample was not returned.Without the physical sample we are unable to perform a thorough follow up investigation to include functional and visual evaluation to confirm the reported issue, determine the root cause(s) of the reported condition or implement any corrective action(s).If a sample is returned at a later date, this complaint will be reopened, and the investigation will be updated to reflect our findings.Please note that the instructions for use (ifu) state in section 2 ¿close suction control cap using the tethered cap.Make sure cap ¿snaps¿ tightly into place¿.During the investigation, the manufacturing site took a device from the manufacturing line, closing the cap tightly and the snap can be heard.Based on all available information, the manufacturing site was unable to confirm the complaint.At this time, there is not enough information, and a corrective and preventive action (capa) will not be initiated.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
AQUA-SEAL CDU
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI 
Manufacturer (Section G)
CARDINAL HEALTH
sragh industrial estate, co, t
offaly
EI  
Manufacturer Contact
jill saraiva
777 west st
mansfield, MA 02048
5086183640
MDR Report Key14171339
Report Number9611018-2022-00555
Device Sequence Number5024593
Product Code KDQ
UDI-Device Identifier10884521060968
UDI-Public10884521060968
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8888571299
Device Catalogue Number8888571299
Device Lot Number20H055FHX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2022
Supplement Date Received by Manufacturer04/06/2022
Initial Report FDA Received Date04/21/2022
Supplement Report FDA Received Date06/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age30 YR
Patient SexFemale